How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Brims Your Own Question
Dr. Brims
Dr. Brims, U.S. Licensed Physician
Category: Health
Satisfied Customers: 9608
Experience:  U.S. Licensed Physician, general surgery and internal medicine experience
14307416
Type Your Health Question Here...
Dr. Brims is online now
A new question is answered every 9 seconds

I think my 20 yr old daughter is overdosing on dextroamphetamine.

This answer was rated:

I think my 20 yr old daughter is overdosing on dextroamphetamine. She is prescribed 50 mg a day and I am sure she is taking more. Just home from college and toungue thrusting so bad she can hardly speak. She won't talk to me and has always had a very bad temper but I am so worried. Intervention? Detox? Please advise.

Dr Brims :

Hello, welcome to Justanswer, I will try to assist you with your medical question, and any medical information you seek

Dr Brims :

I'm sorry to hear about this

Dr Brims :

What are her current symptoms?

Customer:

agitation and toungue thrusting. Totally out of touch with reality and entitlement being the norm with no thanks or remorse for name calling etc. Not doing well in school despite being prescribed this so she could focus. Weight loss. not sleeping-making pizza at 5 am the other morning.

Dr Brims :

Okay, you may report this to her doctor, or you may ask her to tell her doctor, if it is urgent you may take her to an ER as well

Dr Brims :

Are you there?

Customer:

Yes sorry I really did not think anyone would answer me this late. I plan on calling her DR but the privacy laws since she turned 18 offer me little info. Yes I could take her to the ER but she just stole the car and she would not go anyway. She also has Leiden factor 5 and PCOS. I texted her and she said she would be back with the car tonight but doubt.

Dr Brims :

Okay, an intervention may be the only solution, but if you tell her doctor, he may change her prescription and stop her amphetamine

Customer:

I will call her Dr in the morning and print out some of this info on dexi abuse. I think she is selling them also and lying to her Dr to get more. I really just wanted to know if she is toungue thrusting does this mean she is on the verge of ODing

Dr Brims :

The tongue thrusting may definitely be a sign of overdosing, but with the actions you have told me about, it does not seem like an emergency

Customer:

Thank you-tomorrow is another day and although I do not think she will stop or decrease herself I am going to try to talk to her. Then talk about intervention. What a stupid drug.....its messing up so many kids lives. Thank you

Dr Brims :

You're very welcome

Dr Brims :

If you have questions in the future you may request me by starting them with "Dr Brims" and I will answer

Dr. Brims and 5 other Health Specialists are ready to help you